Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 186, NWS San Angelo, TX

June 6, 2013Jones County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Jun 6, 2013, 12:50 AM CDT for Jones County, Taylor County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2013, 12:50 AM CDT (05:50 UTC)
Expired
Jun 6, 2013, 1:45 AM CDT
In force
55 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Jones County, TX, Taylor County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 9:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
3430 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:39 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 5, 11:39 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1139 PM CDT WED JUN 5 2013

.AVIATION...
/06Z UPDATE/

VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS THROUGH THE NEXT 24
HOURS. CONVECTIVE COMPLEXES WILL AFFECT THE KABI TERMINAL AND THE
KSJT TERMINAL FOR THE NEXT SEVERAL HOURS...THE REMAINING
TERMINALS SHOULD BE FREE OF CONVECTIVE ACTIVITY THROUGH THE TAF
PERIOD. A COLD FRONT WILL PUSH THROUGH WEST CENTRAL TEXAS SHIFTING
WINDS NORTHEASTERLY THROUGH THE TAF PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  83  67  85  65 /  50  20  30  10  20
SAN ANGELO 	 71  89  67  87  67 /  30  20  40  30  20
JUNCTION 	 68  92  70  87  67 /  10  20  30  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15
Hazardous weather outlook, Jun 5, 2:57 PM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
257 PM CDT WED JUN 5 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-062000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
257 PM CDT WED JUN 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT...ALONG AND NORTH OF A SONORA TO BROWNWOOD LINE. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY
THROUGH FRIDAY NIGHT. A FEW STORMS COULD APPROACH SEVERE LEVELS
THURSDAY AFTERNOON AND EVENING...MAINLY ALONG THE I-10 CORRIDOR.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND
EVENING.

24

In the hours before

Local storm report, Jun 5, 10:17 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1017 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             1 S ROBY                32.73N 100.38W
06/05/2013  E1.75 INCH       FISHER             TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1300349

SN
Local storm report, Jun 5, 10:52 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             STAMFORD                32.94N  99.80W
06/05/2013  E1.00 INCH       JONES              TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1300350

SN
Local storm report, Jun 5, 11:01 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1101 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     ANSON                   32.76N  99.90W
06/05/2013                   JONES              TX   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN...POWER LINES DOWN...AND
            SEVERAL CARPORTS TURNED OVER

&&

EVENT NUMBER SJT1300351

SN
Local storm report, Jun 5, 11:03 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1103 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             1 E HAWLEY              32.61N  99.79W
06/05/2013  E1.00 INCH       JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1300352

JOHNSON
Local storm report, Jun 5, 11:06 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1106 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             STAMFORD                32.94N  99.80W
06/05/2013  M1.25 INCH       JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1300353

JOHNSON
Local storm report, Jun 5, 11:09 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1109 PM CDT WED JUN 05 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND GST     4 N HAWLEY              32.67N  99.81W
06/05/2013  E60 MPH          JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1300354

SN

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:09 PM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green51 min
Jun 5, 7:33 PM CDTSevere Thunderstorm WarningSJTTom Green42 min
Jun 5, 8:05 PM CDTAreal Flood AdvisorySJTTom Green85 min
Jun 5, 8:15 PM CDTSpecial Weather StatementSJTTom Green60 min
Jun 5, 8:26 PM CDTSpecial Weather StatementSJTNolan34 min
Jun 5, 8:42 PM CDTSevere Thunderstorm WarningSJTNolan48 min
Jun 5, 8:49 PM CDTSpecial Weather StatementSJTConcho56 min
Jun 5, 9:03 PM CDTSpecial Weather StatementSJTSterling57 min
Jun 5, 9:12 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor48 min
Jun 5, 9:30 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan45 min
Jun 5, 9:54 PM CDTSevere Thunderstorm WarningSJTTaylor51 min
Jun 5, 9:57 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor48 min
Jun 5, 10:09 PM CDTSevere Thunderstorm WarningSJTFisher51 min
Jun 5, 10:20 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones40 min
Jun 5, 10:34 PM CDTAreal Flood AdvisorySJTTaylor56 min
Jun 5, 10:48 PM CDTSevere Thunderstorm WarningSJTShackelford42 min
Jun 5, 10:57 PM CDTSevere Thunderstorm WarningSJTJones33 min
Jun 5, 11:13 PM CDTSevere Thunderstorm WarningSJTShackelford47 min
Jun 5, 11:29 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton46 min
Jun 6, 12:16 AM CDTSevere Thunderstorm WarningSJTCoke, Fisher, Nolan, Sterling59 min
Jun 6, 12:54 AM CDTHigh Wind WarningSJTCrockett, Irion, Schleicher, Tom Green2 hr
Jun 6, 12:57 AM CDTSpecial Weather StatementSJTHaskell63 min
Jun 6, 1:07 AM CDTSpecial Weather StatementSJTRunnels53 min
Jun 6, 1:20 AM CDTSpecial Weather StatementSJTCallahan, Shackelford55 min
Jun 6, 1:27 AM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford63 min
Jun 6, 1:32 AM CDTSpecial Weather StatementSJTColeman58 min
Jun 6, 1:33 AM CDTSpecial Weather StatementSJTColeman57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.